MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM

ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Model Number SYPHILIS
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4 lot no continued and d4 expiration date: lot 568606 is 30-sep-2022, lot 58447100 is 31-oct-2022, lot 71897301 is 31-may-2024, lot 73560301 is 31-jul-2024, lot 550530 is asku, lot 70572701 is 29-feb-2024, lot 801831 is asku, lot 413714-01 is 30-jun-2020, lot 801831 is 31-jul-2025, lot 64723800 is asku, lot 661502 is 31-oct-2023, lot 51677001 is 31-dec-2021, lot 42291401 is 31-jul-2020, 2-asku.For 5 events: 1.Summary of investigation results: as no sample material could be provided, the investigation was unable to determine a root cause.The elecsys syphilis reagent performed within specification.2.Summary of follow up/corrective actions taken: none.For 1 event: 1.Summary of investigation results: based on the data provided a clear root cause could not be identified.A general instrument or reagent problem could not be identified.The elecsys syphilis reagent performed within specification.2.Summary of follow up/corrective actions taken: none.For 1 event: 1.Summary of investigation results: samples from both of patients were submitted for investigation.The results were consistent with early syphilis infections in both patients.The elecsys syphilis assay performed within specification.2.Summary of follow up/corrective actions taken: none.For 1 event: 1.Summary of investigation results: two samples from the patient were received for investigation.The result for each sample was reactive.The customer¿s results were confirmed.The elecsys syphilis assay performed within specification.2.Summary of follow up/corrective actions taken: none.For 1 event: 1.Summary of investigation results: samples from 40 donors were received for investigation.The results were consistent with single anti-tpn17 reactivity in the patients and a likely past syphilis infection now exhibiting low antibody titers.The elecsys syphilis assay performed within specification.2.Summary of follow up/corrective actions taken: none.For 1 event: 1.Summary of investigation results: two samples from the patient were submitted for investigation and found non-reactive.A general product problem was not found.2.Summary of follow up/corrective actions taken: none.For 1 event: 1.Summary of investigation results: sample material from the patient was received for investigation.The sample was repeatedly reactive using the elecsys syphilis assay.The elecsys syphilis assay performed within specification.2.Summary of follow up/corrective actions taken: none.For 1 event: 1.Summary of investigation results: sample material from both patients was received for investigation.A general product problem was not found.Patient 1 was found non-reactive.Patient 2 was found reactive.It was suspected that the patient had an early syphilis infection.2.Summary of follow up/corrective actions taken: none.For 1 event: 1.Summary of investigation results: due to the limited information and as no sample material could be provided, the investigation was unable to determine a root cause.2.Summary of follow up/corrective actions taken: none.For 1 event: 1.Summary of investigation results: sample material from the patient was received for investigation and the customer¿s results were confirmed.The elecsys syphilis assay performed within specification.2.Summary of follow up/corrective actions taken: none.For 1 event: 1.Summary of investigation results: based on the provided information, the elecsys syphilis reagent performs within specification.2.Summary of follow up/corrective actions taken: none.For all 15 events: 3.Device returned to manufacturer? no 4.Device labeled "for single use?" no 5.Device reprocessed and reused? no.
 
Event or Problem Description
1.There was an allegation of false-positive elecsys syphilis results: 5 patient- cobas 6000 e601 module.2 patient- cobas 8000 - cobas e 602 module.6 patient- cobas e 801 analytical unit.1 patient- cobas e 801 module.1 patient- unknown analyzer 2.Patient age range: 7 -55 years.3.Patient weight range: asku.4.Patient sex breakdown: 3-female, 5-male, 8-asku.5.Patient race breakdown: asku.6.Patient ethnicity breakdown: asku.

Brand Name
ELECSYS SYPHILIS
Common Device Name
ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23066029
Report Number1823260-2025-02928
Device Sequence Number9671681
Product Code LIP
UDI-Device Identifier04015630934881
UDI-Public04015630934881
Combination Product (Y/N)N
PMA/510(K) Number
K160910
Exemption NumberVMSR
Number of Events Summarized15
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Device Model NumberSYPHILIS
Device Catalogue Number06923348190
Device Lot Number568606,58447100,71897301,
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/16/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown